strong pain in the groin area
Feb 8, 2011
Hi doctor my bf, who is 54, got diagnosed with hiv last january 2010. His counts are 417 CD4 and about 40,000 VL. Yesterday, Sunday 6 Feb 2011, he decided to start atripla at 23:00 hrs. Two hours later he developed a very strange, intense, stinging-like pain in the groin area and close to his bum. the pain seems to ease when he stands but intensify when he sits down or lies in bed and comes and goes but always being there. He hardly had any sleep at all, took all sorts of pain killers but nothing seemed to help. This morning, as soon as i woke up he asked me to take him to see a doctor. the doctor put him on panadeine forte, diazepam and ventolin. He took everything, tried to get some sleep but again woke up with pain. What is it and what can we do to make the pain go away? The doctor said that they will keep him on Atripla as this has not been reported as a side effect. I am absolutely devastated, not only from this but the whole diagnosis back from one year ago. The only thing that keeps me going is the hope of a cure soon. Hope to hear from you soon. Good health to all
Response from Dr. Frascino
I agree groin pain is not a reported side effect of Atripla.
Unfortunately, I cannot diagnosis the cause of your boyfriend's symptoms over the Internet. However, if the discomfort is that severe, it does warrant a thorough evaluation. There are a number of potential causes, ranging from muscle sprain to various infectious causes. If your boyfriend's HIV specialist can't identify the cause of the pain, he should refer him to a urologist.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.